Cymbalta seems to be helping me

Discussion in 'Fibromyalgia Main Forum' started by rickj44, Jun 15, 2010.

  1. rickj44

    rickj44 Member

    I have been on many medication's over the 15 yrs with Fibromyalgia.All the common drugs Doctors prescibe. Lyrica ,i tried twice and it increase my pain.

    I started taking Cymbalta 8 weeks ago, after 3 days i notice i was sleeping better, and just felt better. A bit more energy, and my wife says, my mood is better.

    It hasn't been all good thought, as i have had a few rough nights with increase pain, but overall i think it worth staying on.There was very little side effects for me.

    I also having problems walking and Cymbalta does nothing for the discomfort i have in the muscle of my legs. I do get some relief using prednisone. I am allowed to take 20 mgs for about 3 weeks then i wean myself off it.At least for 3 week a year i get some relief, from the burning pain in my calf muscles.

    The bad part with Cymbalta is the cost. I live in Canada and have no drug benefit plan so i have to pay out of pocket for dental and drugs.This Drug is $ 1,632.00 a year. Not much i can do, about it, and if i continue to have good result it will be worth it.
    Anybody else have good results taking Cymbalta.

    [This Message was Edited on 06/16/2010]
    [This Message was Edited on 06/16/2010]
  2. rickj44

    rickj44 Member

    I dont have that type of feeling in my legs.. they feel heavy and weak, and when i walk the muscles burn, like when anybody uses there muscles over and over and they get that lactic acid build up.
    Only for me this burning starts after walking a few mins.

    The crawling thing your feeling in your legs sounds like Restless leg syndrome'
  3. Doober

    Doober New Member

    I know what you mean about the legs. I also have this feelings in my arms.

    With my legs, it starts after about 5 minutes of walking. Feels like the muscles are stiffening up and losing their stenght to keep going. The burning feelings kick in after about 10 minutes of walking. At some point in long walks or up the stairs at like a train station, I actually have to stop half way up and rest for a second.

    This is the reason why when I walk now, I take it slow and deliberate. With my arms, when I do prolong repitituous motions, they begin to tire and sometimes, it almost feels as if some sort of paralysis is going to kick in.

    Scary to think that I feel as if I will run into a situation when I am walking, that I will sort of be frozen in a spot and not be able to continue at all.

  4. gapsych

    gapsych New Member

  5. Empower

    Empower New Member

    That is good hear as my doc is starting me on Cymbalta

    The heavy weak feeling in the legs is how my fms started out

    Now, that is the least of my worries
  6. rickj44

    rickj44 Member

    My leg discomfort was how mine started also..My thoughts where , fibro zero's in on what you are using the most..maybe not, but in my case i was walking alot at work.. and it was gradual but the time on my legs is less and less.
    I hope Cymbalta help's you, i started at 30 mgs for 2 weeks and then up too 60 mgs, thats as high as i can go..In Canada they only have 30 and 60 mgs.
    My wife notices my personally has changed, I am much more my old self, only took 15 i do feel better mentally, and also it has help me with pain, and i am getting more sleep.
    [This Message was Edited on 06/19/2010]
  7. Empower

    Empower New Member

    That is an interesting theory

    I waitressed alot when I was younger

    Hmmmm, now you got me thinking!

    Glad you are starting to feel a little better!
  8. gapsych

    gapsych New Member

    I did not see this post when I responded on yours. Thanks for putting in "update" as I was afraid that people would not see your last reply.

    People need to see your story. Cymbalta did not work for me but we are all different in how we tolerate medications.

    Keep up the good work.


    ETA I got sidetracked and forgot to put the initial reason I replied to your thread. Sometimes the drug company will help defray some of the cost. I am not sure how that works in Canada but it might be worth a try.[This Message was Edited on 06/19/2010]
  9. gapsych

    gapsych New Member